I took it twice in my early 30s, but only for about 3 mos each time -- it worked, but not permanently. I'm an actress, so I really need to stop getting huge pimples on my face, but I'm worried about my fertility and my joints -- I've recently experienced joint stiffness, especially in my hands in the morning. Would fish oil be wise? Thank you!
I'm a 40yo Woman Considering Accutane; Should I Worry About Long-term Effects? (photo)
Doctor Answers (1)
Accutane in your 40s
I have many female patients on Accutane; however, you need to be very careful about conception while on the drug. For women who want to have a baby soon, i.e., within a year, I would not recommend Accutane as most of my patients are on a dosage of 20-40mg daily for about 6-8 months for moderate acne, which is what it appears you have. I would recommend that if you want to conceive soon, you don't go on Accutane but consult a physician for other possible topical or oral medications.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.